Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 85, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 7, 2008, 8:56 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2008, 8:56 PM CST (02:56 UTC)
- Expired
- Nov 7, 2008, 11:00 PM CST
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 080256
FFWSJU
PRC053-080500-
/O.NEW.TJSJ.FF.W.0085.081108T0256Z-081108T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 PM AST FRI NOV 7 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
FAJARDO
* UNTIL 100 AM AST
* AT 1052 PM AST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS ROAD 3 AND HIGHWAY 53 IN FAJARDO DUE TO THE OVER
FLOW OF RIO FAJARDO IN THAT AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAJARDO
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1835 6566 1833 6564 1830 6567 1828 6572
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 1:35 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Nov 7, 1:35 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 335 PM AST FRI NOV 7 2008 .SYNOPSIS...A LOW LEVEL TROUGH JUST NORTH OF HISPANIOLA WITH AXIS EXTENDING SOUTHEASTWARD INTO THE VI HAS REMAINED NEARLY STATIONARY OVER THE LAST FEW DAYS. THIS TROUGH AXIS IS ON THE EASTERN EDGE OF AN U/L HIGH PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN...WHICH WILL SHIFT SLOWLY WESTWARD AND WEAKEN OVER THE NEXT FEW DAYS AS HURRICANE PALOMA MOVES NORTH TOWARD CUBA. EXPECT A VERY WEAK SOUTHEASTERLY WIND FLOW OVER THE NEXT TWO DAYS...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE VI AS WELL AS INTERIOR PUERTO RICO FOR THE REMAINDER OF THIS AFTERNOON AND SATURDAY AFTERNOON. THESE STORMS WILL BE VERY SLOW MOVING AND LIKELY TO PRODUCE ISOLATED AREAS OF HEAVY RAINFALL. A DRIER AIR MASS WILL MOVE OVER THE LOCAL AREA TUESDAY...AND LIMIT SHOWER ACTIVITY. && .DISCUSSION...LATEST SATELLITE IMAGERY SHOWS WEAK LOW LEVEL CYCLONIC TURNING OVER THE ATLC WATERS JUST NORTH OF HISPANIOLA THIS AFTERNOON WITH CONVERGENT AXIS EXTENDING SE OVER THE VI. GUIDANCE HAS BEEN TOO FAST TO BRING THIS TROUGH AXIS WESTWARD ACROSS PR FOR A DAY OR SO. ALSO OF NOTE IS THAT THE NAM12 MODEL SPINS UP AN LOW LEVEL VORT SOUTH OF THE ISLAND OVER THE CARIBBEAN WATERS...AND TAKES THE BULK OF THE MOISTURE WITH IT...SOUTH OF THE AREA THROUGH SATURDAY. THIS SCENARIO DOES NOT APPEAR TO BE INITIALIZING WELL...AS BEST MOISTURE APPEARS TO BE NORTH OF THE FORECAST AREA. WILL GO WITH A VERY WEAK SOUTHEASTERLY FLOW REGIME WITH MOISTURE ADVECTION CONTINUING TO MOVE WESTWARD...VERY SLOWLY OVER THE FORECAST AREA THROUGH AT LEAST SUNDAY...MAYBE EVEN MONDAY. CONSIDERING THE WEAK FLOW...MOISTURE CONVERGENCE WILL CONTINUE TO SETUP ALONG MOST OF INTERIOR PR AND THE VI WITH ISOLATED AREAS OF HEAVY RAIN EACH AFTERNOON THROUGH SUNDAY OR MONDAY. SEVERAL RIVERS ALONG INTERIOR AND WESTERN PUERTO RICO WERE NEAR MINOR FLOOD STAGE WITH YESTERDAYS HEAVY RAINS...SO EXPECT ADDITIONAL RAINFALL TO RAPIDLY RESULT IN FLOODING OF RIVERS...STREAMS AND LOW LYING AREAS. HEADING INTO TUESDAY NEXT WEEK...A PATTERN CHANGE IS EXPECTED AS A TUTT DIGS INTO THE TROPICAL ATLANTIC NEAR 50W/20N AND ADVECTS A MUCH DRIER AIR MASS INTO THE REGION. && .AVIATION...SCT AFTERNOON MVFR RW/TRW WILL PERSIST ACROSS PUERTO RICO THROUGH 23Z WHILE DRIFTING WNW NEAR 5 KT...ISOLD IFR CONDS AND TOPS AOA 40K FT. WHILE VFR CONDS ARE DOMINATING AT MOST PR SITES ATTM... PERIODS OF MVFR CONDS ARE LIKELY TO AFFECT TJSJ..TJBQ..AND TJMZ THRU 23Z. SCT MVFR RW CURRENTLY SPREAD NNW TO SSE ACROSS THE VIRGIN ISLANDS AND ADJACENT WATERS WILL ALSO INDUCE BRIEF MVFR CONDS AT TIST AND TISX THROUGH 02Z BEFORE CLEARING OCCURS. THIS MVFR RW ACTIVITY WILL GRADUALLY SHIFT W THROUGH THE EVENING AND POTENTIALLY AFFECT TJSJ 00-06Z. && .MARINE...TRANQUIL SEAS EXPECTED NEXT 7 DAYS...WITH A VERY LIGHT WIND FLOW OVER THE LOCAL WATERS. ONLY CHANGE OF NOTE IS A MINOR NORTHEASTERLY SWELL OF ABOUT 4 FEET AT 10 SECONDS WHICH WILL MOVE ACROSS THE ATLC WATERS AND ANEGADA PASSAGE DURING THE DAY SUNDAY. NOT EXPECTING ANY SCA OR HIGH SURF ADVISORY CRITERIA NEXT 7 DAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 87 76 86 / 40 20 30 30 STT 75 87 75 87 / 50 40 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70/93/
Hazardous weather outlook, Nov 7, 4:24 AM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 624 AM AST FRI NOV 7 2008 AMZ710>745-PRZ001>013-081030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 624 AM AST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING TROUGH TO THE EAST OF PUERTO RICO WILL SPREAD MOISTURE ACROSS THE LOCAL AREA TODAY CAUSING SHOWERS AND THUNDERSTORMS...ESPECIALLY IN WESTERN PUERTO RICO. THERE LOCAL URBAN AND SMALL STREAM FLOODING COULD BE A PROBLEM AND MAIN STEM RIVERS COULD FIND THE ADDITIONAL WATER SUFFICIENT TO PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING TROUGH TO THE EAST OF PUERTO RICO WILL SPREAD MOISTURE ACROSS THE LOCAL AREA SATURDAY AND SUNDAY CAUSING SHOWERS AND THUNDERSTORMS...ESPECIALLY IN WESTERN PUERTO RICO. THERE LOCAL URBAN AND SMALL STREAM FLOODING COULD BE A PROBLEM AND MAIN STEM RIVERS COULD FIND THE ADDITIONAL WATER SUFFICIENT TO PRODUCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODED STREAMS AND RIVERS ARE WELCOME. AMZ715-725-VIZ001-002-081030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 624 AM AST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 7:35 PM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 7, 11:06 PM CST | Flash Flood Warning | JSJ | 54 min | |
| Nov 8, 12:05 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 8, 12:10 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 8, 12:46 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 8, 1:10 PM CST | Special Marine Warning | JSJ | 80 min | |
| Nov 8, 2:36 PM CST | Special Marine Warning | JSJ | 84 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.